|Lymphedema in both legs
Jun 19, 2013
Dear Dr. H-
My partner started experiencing Lymphedema in one leg about a year or so ago and now seems to be spreading to both legs. He has been battling KS in both legs for about 5 years that seems to keep spreading without stopping and recently completed 6 months of chemo but the lymphedema doesn't seem to have improved and may have gotten worse. Still unclear if the chemo reversed the KS or made it better. His CD4 is over 400 and VL undetectable. He is 65 if that matters. He complains of his legs being very cold all the time and has tried the compression socks without luck. He also has stage 2 kidney disease I think it is. Is this life threatening or could it get to the point of immobility? Also is there a specific Dr. he should see? He mentions it to every Dr he sees but they just seem to brush it off. Thanks for taking the time to answer my question and your guidance.
| Response from Dr. Henry
KS when systemic often involes some lymph nodes that canbe fairly fragile with any damage causing disruption in the flow of lymph fluid, against gravity, up from the feet/legs and towards chest/heart. The anatomic problems/scarring/swelling/increase pressure that can result in lower extremity lymph edemia are often multi-centric/diffuse and not amendable to any easy fix. Pressure stockings, exercise, raising legs. a scan to look at likely site of flow disruption, assessment of nutrition (protein levels), kidney/liver/heart health can impact lymphedema in some patients. The bottom line is that often the problem is peristent, annoying, and can be difficult to manage for many patients. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dizziness After Getting A Tattoo Worried I Have HIV
- Fatigue After Erotic Massage Worried I Have HIV
- Itchy Skin After Eating Sperm Sign Of HIV AIDS
- Itchy Vagina After Anal Fingering Sign Of HIV AIDS
- Pain In Penis After Open Mouth Kissing What Are The Chances Of HIV
- Painful Red Spots After Having Sex During Period Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.